[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.147.238.168. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1971

CUTANEOUS STIGMAS ASSOCIATED WITH METHEDRINE (METHAMPHETAMINE)

Author Affiliations

Cambridge, Mass

Arch Dermatol. 1971;104(6):687. doi:10.1001/archderm.1971.04000240111019
Abstract

To the Editor.—  In the July Archives (104:80, 1971) Young and Rosenberg describe a patient with cutaneous stigmas of heroin addiction. This and other papers suggest an illusion which may be contingent upon certain pharmacologic properties of the drug taken, or upon the psychological set of the patient. For example, the atrophic scars seen in cocaine addiction may be related to the vasoconstrictive properties of the drug.1

Report of a Case  A 23-year-old man consulted me recently with lesions involving his neck, scalp, arms, legs, and upper shoulders. Roughly circular granulomatous healing areas, excoriation, scars, and hyperpigmented areas characterized the eruption. He laced linear "track marks."The patient had taken 750 mg of methamphetamine hydrochloride (Methedrine) intravenously, and at other times injected the material into the skin. He used no other drugs, excepting occasional marihuana smoking. He enjoyed the sensation of sudden flushing and exhilaration after intravenous injection

First Page Preview View Large
First page PDF preview
First page PDF preview
×